Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 37, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 7, 2005, 11:19 PM CDT for Oregon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 11:19 PM CDT (04:19 UTC)
- Expired
- Jun 8, 2005, 5:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Oregon County, MO
The radar
The Springfield radar (KSGF), 193 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 080423 FFWSGF MOC149-081015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1119 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OREGON COUNTY IN MISSOURI. * UNTIL 515 AM CDT. * AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAIN HAD FALLEN IN THE HURRICANE CREEK AND WHITES CREEK BASINS OF NORTHEASTERN OREGON COUNTY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GREER AND WILDERNESS. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3681 9113 3651 9113 3652 9163 3687 9165 $$ BROWNING
4 follow-up statements
000 WGUS73 KSGF 080443 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1137 PM CDT TUE JUN 7 2005 MOC149-081015- OREGON MO- 1137 PM CDT TUE JUN 7 2005 ...FLASH FLOOD WARNING CONTINUES FOR OREGON COUNTY UNTIL 515 AM CDT... AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING OVER NORTHEASTERN OREGON COUNTY. RADAR ESTIMATES INDICATED THAT UP TO 4 INCHES OF RAIN HAD ALREADY FALLEN NORTH OF GREER AND WILDERNESS IN THE HURRICANE CREEK AND WHITES CREEK BASINS. ADDITIONAL THUNDERSTORMS WERE DEVELOPING RAPIDLY OVER WESTERN AND SOUTHERN OREGON COUNTY. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...THAYER...COUCH...GREER...ROVER...AND WILDERNESS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. THIS IS ESPECIALLY CRITICAL TO CAMPERS ALONG SMALL...FLASH FLOOD PRONE CREEKS. $$ BROWNING
000 WGUS73 KSGF 080543 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1243 AM CDT WED JUN 8 2005 MOC149-081015- OREGON MO- 1243 AM CDT WED JUN 8 2005 ...FLASH FLOOD WARNING CONTINUES FOR OREGON COUNTY UNTIL 515 AM CDT... AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT 3 TO 5 INCHES OF RAIN HAD FALLEN IN THE HURRICANE CREEK AND WHITES CREEK BASINS OF NORTHEASTERN OREGON COUNTY. ANOTHER AREA OF HEAVY RAIN OCCURRED OVER THE WARM FORK AND ANTHONY BRANCH BASINS OF SOUTHWEST OREGON COUNTY...WHERE 1 TO 3 INCHES OF RAIN WERE ESTIMATED. THE HEAVIEST RAINFALL IS TAPERING OFF ACROSS THE WARNED AREA. HOWEVER...RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLOODING FOR MUCH OF THE OVERNIGHT HOURS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...THAYER...GREER...AND WILDERNESS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ SAW
000 WGUS73 KSGF 080758 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT WED JUN 8 2005 MOC149-081015- OREGON MO- 255 AM CDT WED JUN 8 2005 ...FLASH FLOOD WARNING CONTINUES FOR OREGON COUNTY UNTIL 515 AM CDT... WHILE THE RAIN HAS ENDED ACROSS THE WARNED AREA...RUNOFF FROM EARLIER HEAVY RAINFALL WILL CONTINUE FOR THE NEXT SEVERAL HOURS. THIS RUNOFF WILL LIKELY CONTINUE FLOODING OF LOW WATER CROSSINGS AND OTHER LOW SPOTS...ESPECIALLY ACROSS NORTHEASTERN PORTIONS OF OREGON COUNTY WHERE RADAR RAINFALL ESTIMATES OF 3 TO 5 INCHES WERE COMMON. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ SAW
000 WGUS73 KSGF 081020 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 519 AM CDT WED JUN 8 2005 MOC149-081024- OREGON MO- 519 AM CDT WED JUN 8 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR OREGON COUNTY HAS BEEN ALLOWED TO EXPIRE... RUNOFF CONTINUES FROM EARLIER HEAVY RAINFALL...LIKELY CONTINUING FLOODING OF LOW WATER CROSSINGS AND OTHER LOW SPOTS ACROSS OREGON COUNTY. THEREFORE...A NEW FLOOD WARNING WILL BE IN EFFECT THROUGH MUCH OF THE MORNING HOURS. $$ SAW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:08 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 7, 6:08 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 608 PM CDT TUE JUN 7 2005 .DISCUSSION... MAIN FOCUS THROUGH THE PERIOD WILL BE WITH THUNDERSTORM CHANCES. ATMOSPHERE FAIRLY UNSTABLE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI EARLY THIS AFTERNOON WITH SURFACE TEMPERATURES FROM THE MID TO UPPER 80S AND DEW POINTS FROM THE UPPER 60S TO LOW 70S. FURTHER EAST...A THUNDERSTORM COMPLEX WHICH PUSHED ACROSS EAST CENTRAL AND SOUTH CENTRAL MISSOURI HAS KEPT TEMPERATURES IN THE MID TO UPPER 70S. CAPES ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON WERE FROM 2500 TO 3500 J/KG AND HAS AIDED IN SCATTERED CONVECTION EARLY THIS AFTERNOON. IN ADDITION TO THE INSTABILITY...REMNANT OUTFLOW BOUNDARIES IN SOUTHERN MISSOURI AND A COUPLE OF CONVECTIVE INDUCED VORT MAXES PUSHING EAST OUT OF KANSAS AND OKLAHOMA WILL AID IN THIS AFTERNOON AND EVENINGS CONVECTIVE DEVELOPMENT. DRY AIR ALOFT NOTED FROM 12Z SGF SOUNDING AND MAY PROMOTE SEVERE DOWNDRAFT POTENTIAL HOWEVER MOST STORMS ARE EXPECTED TO REMAIN BELOW THE SEVERE LIMITS THIS AFTERNOON. SOME OF THESE STORMS MAY LINGER ON INTO THE EVENING...HOWEVER MAIN CONVECTIVE THREAT TONIGHT WILL REMAIN WELL TO THE NORTHWEST OF THE AREA ALONG THE COLD FRONT. SHOULD SEE DIMINISHING THUNDERSTORM COVERAGE AND INTENSITY ACROSS THE CWA AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. MAIN UPPER LEVEL FLOW OVER THE NEXT SEVERAL DAYS WILL REMAIN OUT OF THE SOUTHWEST WITH WARM AND HUMID CONDITIONS PERSISTING. SHOULD SEE DAILY HIGHS FROM THE UPPER 80S TO LOW 90S AND NIGHTTIME LOWS FROM THE UPPER 60S TO MID 70S. FRONT WILL LIKELY BECOME STATIONARY TO THE NORTH AND WEST OF THE CWA WITH MAIN CONVECTION FOCUS ALONG THE FRONT. COULD SEE INSTABILITY BASED THUNDERSTORM ACTIVITY DURING THE AFTERNOON/EVENING HOURS...ESPECIALLY ALONG ANY REMNANT OUTFLOW BOUNDARIES OR WEAK UPPER DISTURBANCES MOVING ACROSS THE AREA IN THE SOUTHWEST FLOW ALOFT. THESE DAILY CHANCES OF THUNDERSTORMS LOOK TO CONTINUE THROUGH THE UPCOMING WEEKEND AND ON MONDAY. UPPER RIDGE BEGINS TO BUILD BACK INTO THE AREA ON TUESDAY AND WILL KEEP THIS NEW PERIOD DRY FOR NOW. LINDENBERG && .AVIATION... CONVECTION WILL LIKELY BE OVER BY 00Z TAF ISSUANCE. VFR CONDITIONS EXPECTED OVERNIGHT INTO TOMORROW MORNING. AFTERNOON CONVECTION POSSIBLE AGAIN TOMORROW...SO LATER TAFS MAY SEE THE NEED TO INCLUDE A TEMPO TSRA GROUP. BROWNING && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 7, 9:45 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 945 PM CDT TUE JUN 7 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 945 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS PRODUCING CLOUD TO GROUND LIGHTNING...SMALL HAIL AND GUSTY WINDS WILL CONTINUE AROUND ALTON AND EMINENCE IN FAR SOUTH CENTRAL MISSOURI THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EXTENDED PERIOD AS A FRONTAL BOUNDARY MOVES INTO NORTHERN MISSOURI AND SEVERAL UPPER DISTURBANCES PUSH THROUGH. THE COMBINED HEAT AND HUMIDITY ON WEDNESDAY WILL ALLOW FOR HEAT INDICES TO REACH THE UPPER 90S TO AROUND 102 DEGREES DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS AND INTO WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
In the hours before
Local storm report, Jun 7, 6:30 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL LEBANON 37.68N 92.67W
06/07/2005 1.00 INCH LACLEDE MO EMERGENCY MNGR
CRAMERLocal storm report, Jun 7, 6:33 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST LEBANON 37.68N 92.67W
06/07/2005 70 MPH LACLEDE MO EMERGENCY MNGR
LACLEDE COUNTY EMERGENCY MANAGER REPORTED 70 MPH WIND
GUSTS IN LEBANON.
CRAMERLocal storm report, Jun 7, 6:35 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND DMG LEBANON 37.68N 92.67W
06/07/2005 LACLEDE MO EMERGENCY MNGR
70 MPH THUNDERSTORM WIND GUSTS DOWNED NUMEROUS TREES IN
THE COMMUNITY OF LEBANON.
CRAMERLocal storm report, Jun 7, 6:42 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0639 PM FLASH FLOOD BOLIVAR 37.62N 93.42W
06/07/2005 POLK MO FIRE DEPT/RESCUE
A NURSING HOME IN THE CITY OF BOLIVAR WAS FLOODED INTO.
PATIENTS WERE EVACUATED. SEVERAL HOMES WERE ALSO
FLOODED IN BOLIVAR...QUANTITY UNKNOWN.
CRAMERLocal storm report, Jun 7, 6:44 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG AURORA 36.97N 93.72W
06/07/2005 LAWRENCE MO BROADCAST MEDIA
SEVERE THUNDERSTORM WIND GUSTS DOWNED NUMEROUS TREES IN
THE COMMUNITY OF AURORA.
CRAMERLocal storm report, Jun 7, 8:25 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG (TBN)FT LEONARD WOOD AAF37.75N 92.13W
06/07/2005 PULASKI MO OTHER FEDERAL
FORT LEONARD WOOD EOC REPORTED THAT THUNDERSTORM WIND
GUSTS DOWNED A TREE.
CRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:00 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 58 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.